MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION SYMMETRY; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

BOSTON SCIENTIFIC CORPORATION SYMMETRY; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number 23295
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/09/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that balloon rupture occurred.The 90% stenosed target lesion was located in a shunt in the non-calcified near the forearm vein anastomosis a 3.5-4/4t/90 symmetry balloon catheter was advanced for dilatation.However, during first inflation at 18 atmospheres for 30 seconds, the balloon ruptured with overall vertical split.The device was removed and completed the procedure with a different device.There were no patient injury reported and the patient condition was good.
 
Additional Manufacturer Narrative
Initial reporter address 1: (b)(6).Initial reporter city: (b)(6).
 
Event or Problem Description
 
Additional Manufacturer Narrative
E1: initial reporter address 1: (b)(6).E1: initial reporter city: (b)(6).Device evaluated by mfr.: sv/3.5-4/4t/90 was returned for analysis.A visual examination identified that the balloon was not folded which indicates that it was subjected to positive pressure.A partial balloon circumferential tear was identified located at the distal marker band.An examination of the balloon material and markerbands identified no issues which could potentially have contributed to this complaint.The rated burst pressure for this device is 15 atmospheres.A visual examination found no damage to the tip of the device.A visual and tactile examination found no kinks or damage to the shaft of the device.A visual examination found both markerbands to be undamaged and present on the shaft of the device.This concludes the product analysis.

Brand Name
SYMMETRY
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
jay johnson
4100 hamline ave n
arden hills, MN 55112
6515810888
MDR Report Key15037074
Report Number2124215-2022-26045
Device Sequence Number12046939
Product Code LIT
UDI-Device Identifier08714729181736
UDI-Public08714729181736
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K143193
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/19/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/17/2025
Device Model Number23295
Device Catalogue Number23295
Device Lot Number0029421126
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/11/2022
Supplement Date Received by Manufacturer08/09/2022
Initial Report FDA Received Date07/18/2022
Supplement Report FDA Received Date08/19/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/18/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown